Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 22, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 27, 2019, 11:13 PM MDT for Dundy County, Nebraska; Yuma County, Colorado; Cheyenne County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2019, 11:13 PM MDT (05:13 UTC)
- Expired
- May 27, 2019, 11:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 82 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:27 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2729 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WFUS53 KGLD 280513
TORGLD
COC125-KSC023-NEC057-280545-
/O.NEW.KGLD.TO.W.0022.190528T0513Z-190528T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
1113 PM MDT Mon May 27 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
East central Yuma County in northeastern Colorado...
Northwestern Cheyenne County in northwestern Kansas...
Southwestern Dundy County in southwestern Nebraska...
* Until 1145 PM MDT/1245 AM CDT/.
* At 1112 PM MDT/1212 AM CDT/, a severe thunderstorm capable of
producing a tornado was located 7 miles east of Wray, moving east
at 35 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Wray, Haigler, Laird and Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3997 10219 4011 10222 4024 10179 4000 10171
TIME...MOT...LOC 0512Z 249DEG 31KT 4005 10210
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
Wekesser1 follow-up statement
209
WWUS53 KGLD 280525
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1125 PM MDT Mon May 27 2019
COC125-KSC023-280534-
/O.CAN.KGLD.TO.W.0022.000000T0000Z-190528T0545Z/
Yuma CO-Cheyenne KS-
1125 PM MDT Mon May 27 2019
...THE TORNADO WARNING FOR EAST CENTRAL YUMA COUNTY IN NORTHEASTERN
COLORADO AND NORTHWESTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
southwestern Nebraska.
LAT...LON 4024 10179 4006 10173 4005 10199 4015 10205
4016 10205
TIME...MOT...LOC 0524Z 265DEG 31KT 4008 10202
$$
NEC057-280545-
/O.CON.KGLD.TO.W.0022.000000T0000Z-190528T0545Z/
Dundy NE-
1125 PM MDT Mon May 27 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
SOUTHWESTERN DUNDY COUNTY...
At 1124 PM MDT, a severe thunderstorm capable of producing a tornado
was located 6 miles northwest of Haigler, or 10 miles east of Wray,
moving east at 35 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Dundy County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4024 10179 4006 10173 4005 10199 4015 10205
4016 10205
TIME...MOT...LOC 0524Z 265DEG 31KT 4008 10202
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
WekesserWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 27, 11:13 PM MDT, 0 minutes earlier.
Area forecast discussion, May 27, 11:13 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1113 PM MDT Mon May 27 2019 .UPDATE... Issued at 1026 PM MDT Mon May 27 2019 Based on ongoing convection in the Watch area...have extended Severe Thunderstorm Watch 265 through 07Z Tuesday. Conditions are still favorable for storms to become severe. Currently looking at the line over Yuma county which are receiving tornado warnings. && .SHORT TERM...(This evening through Wednesday night) Issued at 149 PM MDT Mon May 27 2019 The upper low center over the 4-corners region today moves over the central Rockies by late Tuesday and slowly across Nebraska Wednesday and Wednesday night. An initial weak short wave trough rotates ahead of the low center across the forecast area this evening with another couple of short wave troughs sweeping around the base of the upper trough over the desert southwest and eventually lifting out across the central high plains region Tuesday evening and again Wednesday evening. The associated surface low deepens over southeast Colorado this afternoon and moves over central Kansas overnight before redeveloping further west again on Tuesday over eastern Colorado and eventually lifting out along the frontal boundary across the eastern plains Tuesday night. Between tonight and Tuesday night, it appears isolated to scattered showers continue to develop and remain mainly to the north of the forecast area. The chance of showers decreases as cooler surface high pressure works slowly into the region staring on Tuesday and continuing into Wednesday. High temperatures today will be mainly in the lower 80s with highs on Wednesday ranging from the upper 50s across eastern Colorado to the upper 60s over central Kansas. Lows will be mainly in the 40s. .LONG TERM...(Thursday through Monday) Issued at 149 PM MDT Mon May 27 2019 By Thursday, a closed low begins to weaken, dissipating over the Midwest by Friday afternoon. A ridge builds over the central U.S. Friday with a closed low sitting over the West Coast. Through Monday, the ridge continues to build from the south with the closed low weakening and sitting over southern California. The ECMWF has a closed low moving east along the U.S./Canada border Sunday through the end of the extended forecast period. A weak surface low is expected to sit along the southern Kansas/Colorado border starting Saturday through the extended forecast period. An associated stationary front and dryline are expected with the low. The Tri-State region is expected to sit to the north of the low and front. This likely is why chances for rain and thunderstorms persist through much of the extended forecast period. A warming trend continues through Saturday with highs starting in the upper 60s to lower 70s Thursday. By Saturday, highs in the upper 70s to low 80s are expected through Tuesday. Lows will follow a similar trend warming from the upper 40s to low 50s Thursday night up to the mid-to upper 50s by Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1113 PM MDT Mon May 27 2019 For KGLD...VFR conditions expected with scattered low/mid clouds. Winds...WSW 10-20kts thru 02z Wednesday...then NW 10-15kts. LLWS 06z-09z 180@40kts. For KMCK...MVFR conditions thru 10z Tuesday with BKN015...and after 02z Wednesday with BKN030 otherwise VFR. Winds...ENE 15-25kts thru 10z...then E 10-15kts. By 17z...SSE 10-20kts. From 02z Wednesday onward...NW around 10kts. LLWS 06z-10z 160@30kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...LOCKHART LONG TERM...NEWMAN AVIATION...JN
Hazardous weather outlook, May 27, 10:30 PM MDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1030 PM MDT Mon May 27 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-290430- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1030 PM MDT Mon May 27 2019 /1130 PM CDT Mon May 27 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... A Severe Thunderstorm Watch remains in effect for Yuma, Dundy, Hitchcock, and Red Willow counties until 100 AM MDT, 200 AM CDT. Isolated to scattered thunderstorms are still possible into the overnight hours that may be strong to severe. The main threats will be large hail and even a few isolated tornadoes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed...but reports on any damage or flooding will be greatly appreciated.
In the hours before
Local storm report, May 27, 8:05 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 4 NW ALVIN 40.35N 102.12W
05/27/2019 E1.00 INCH YUMA CO PUBLIC
&&Local storm report, May 27, 8:34 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 8 N ALVIN 40.42N 102.09W
05/27/2019 E0.88 INCH YUMA CO PUBLIC
&&Local storm report, May 27, 8:35 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 7 NNW ALVIN 40.41N 102.10W
05/27/2019 M0.88 INCH YUMA CO TRAINED SPOTTER
&&
JNLocal storm report, May 27, 9:08 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
908 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 4 NW ALVIN 40.35N 102.12W
05/27/2019 E1.00 INCH YUMA CO PUBLIC
0700 PM HAIL 5 SE YUMA 40.08N 102.66W
05/27/2019 E1.00 INCH YUMA CO TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 3 MILES EAST AND
2 MILES SOUTH OF YUMA AT 7 PM MDT.
0600 PM HAIL 8 N ALVIN 40.42N 102.09W
05/27/2019 E0.88 INCH YUMA CO PUBLIC
0553 PM HAIL 5 NE CLARKVILLE 40.43N 102.56W
05/27/2019 M1.00 INCH YUMA CO TRAINED SPOTTER
0553 PM TORNADO 12 ENE CLARKVILLE 40.42N 102.40W
05/27/2019 YUMA CO TRAINED SPOTTER
NOT FULLY CONDENSED, BUT CLEAR CIRCULATION
AT ALL LEVELS BENEATH BASE WITH MULTIPLE
GROUND CIRCULATIONS. LASTED ONE MINUTE.
0540 PM HAIL CLARKVILLE 40.38N 102.62W
05/27/2019 M1.00 INCH YUMA CO EMERGENCY MNGR
0536 PM HAIL 2 N CLARKVILLE 40.41N 102.62W
05/27/2019 M0.75 INCH YUMA CO TRAINED SPOTTER
0532 PM HAIL 2 NW CLARKVILLE 40.40N 102.65W
05/27/2019 M0.25 INCH YUMA CO PUBLIC
0526 PM FUNNEL CLOUD 6 SW CLARKVILLE 40.30N 102.67W
05/27/2019 YUMA CO PUBLIC
0525 PM TORNADO 2 SSW CLARKVILLE 40.36N 102.63W
05/27/2019 YUMA CO TRAINED SPOTTER
SPOTTER REPORTED TORNADO 2 MILES SOUTH OF
CLARKVILLE. BRIEF WEAK TOUCHDOWNS UNDER
ROTATING WALL CLOUD.
0523 PM FUNNEL CLOUD 9 N YUMA 40.25N 102.72W
05/27/2019 YUMA CO NWS EMPLOYEE
&&Special weather statement, May 27, 9:46 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Goodland KS
946 PM MDT Mon May 27 2019
COZ090-280400-
Yuma County CO-
946 PM MDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA COUNTY UNTIL
1000 PM MDT...
At 946 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Cope, or 27 miles south of Yuma, moving northeast
at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Joes, Abarr and Heartstrong.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
LAT...LON 3982 10280 4001 10249 3978 10229 3957 10278
3957 10280
TIME...MOT...LOC 0346Z 237DEG 45KT 3972 10275Local storm report, May 27, 10:36 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1036 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL YUMA 40.12N 102.72W
05/27/2019 E1.00 INCH YUMA CO EMERGENCY MNGR
&&
MBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:56 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 19 min |
| May 27, 10:35 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 55 min |
| May 27, 11:26 PM MDT | Tornado Warning | GLD | Dundy | 34 min |
| May 27, 11:31 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 44 min |
| May 28, 12:13 AM MDT | Special Weather Statement | GLD | Dundy | 17 min |
| May 28, 1:11 AM MDT | Special Weather Statement | GLD | Red Willow | 19 min |
| May 27, 6:34 PM MDT | Special Weather Statement | GLD | Yuma | 56 min |
| May 27, 6:37 PM MDT | Special Weather Statement | GLD | Phillips | 8 min |
| May 27, 6:42 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 33 min |
| May 27, 7:10 PM MDT | Special Weather Statement | GLD | Yuma | 35 min |
| May 27, 7:30 PM MDT | Tornado Warning | GLD | Yuma | 30 min |
| May 27, 9:46 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| May 27, 9:51 PM MDT | Tornado Warning | GLD | Yuma | 24 min |
| May 27, 10:09 PM MDT | Tornado Warning | GLD | Yuma | 36 min |
| May 27, 11:01 PM MDT | Tornado Warning | GLD | Yuma | 14 min |
| May 28, 2:40 PM MDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| May 28, 2:46 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 44 min |
| May 28, 3:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 41 min |
| May 28, 3:10 PM MDT | Special Weather Statement | GLD | Kit Carson | 35 min |
| May 28, 3:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| May 28, 3:45 PM MDT | Special Weather Statement | GLD | Kit Carson | 30 min |
| May 28, 4:58 PM MDT | Special Weather Statement | GLD | Cheyenne | 32 min |
| May 28, 3:07 PM MDT | Special Weather Statement | GLD | Logan | 38 min |
| May 28, 3:33 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 42 min |
| May 28, 3:36 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 54 min |
| May 28, 4:14 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 61 min |
| May 28, 4:15 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 30 min |
| May 28, 4:19 PM MDT | Special Weather Statement | GLD | Logan | 41 min |
| May 28, 4:55 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 65 min |
| May 28, 4:56 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan | 49 min |
| May 28, 5:00 PM MDT | Special Weather Statement | GLD | Thomas | 45 min |
| May 28, 5:40 PM MDT | Special Weather Statement | GLD | Thomas | 35 min |
| May 28, 5:45 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 45 min |
| May 28, 5:50 PM MDT | Special Weather Statement | GLD | Cheyenne | 40 min |
Nearby
Tornado Warnings in Nebraska, 2019Tornado Warnings in Colorado, 2019Tornado Warnings in Kansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.